• question-icon

    What causes depression, lack of energy and weight gain despite taking thyroid medication?

default
Posted on Fri, 30 Jun 2017 in Thyroid Problem and Hormonal Problems
Question: My wife had Graves 34 yerars ago. It was treated with I131. Know the current doctor reduced her thyroid medicine based solely on tsh. She feels miserable, depressed, no energy, weight gain. Because the tsh is .047, she should be fine after all she is 69. Up until the adjustmentsh was the energizer bunny. My name is XXXX, patient is XXXXXXX Email YYYY@YYYY and YYYY@YYYY .
doctor
Answered by Dr. Mirjeta Guni 24 minutes later
Brief Answer:
about thyroid treatment:

Detailed Answer:
Hello and thank you for asking!

I have gone through your concern carefully.

Would you please specify what treatment has she been taking presently and what was the prior dose before checking the TSH 0.47? Why did the physician lower the dose?


If the symptoms of hypothyroidism persist when the TSH is normal, Ft4 and Ft3 should also be checked.

If Ft3 is low, then the symptoms are probably due to the incorrect dose.

It'll be a pleasure to help you further. Feel free to ask.

Kind Regards,
Dr.Mirjeta


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
Answered by
Dr.
Dr. Mirjeta Guni

Endocrinologist

Practicing since :2006

Answered : 2309 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Hypothyroidism

doctor1 MD

I have had multiple viruses infections etc in the last 6 mos the last one started off as a throat infection and ended up having mastitis now I have...

doctor1 MD

dear doctor,i m diagnosed with pcod along with hypothyroidism with high homocysteine level .For treating secondary infertility,i m taking oosure...

doctor1 MD

Hi i am 27 year old femalefeeling very dizzi in eyes from past 2 weeks . i am quite tensed and dont know how to resolve it . I have a kid of 1 and...

doctor1 MD

i am 49 years old male. recently I was diagnosed with hypothyroidism also my b12 and vitamin d levels also very low. I am taking eltroxin ,...

doctor1 MD

I HAVE HAD HYPOTHYROIDISM FOR WHAT SEEMS LIKE FOREVER. I HAVE GONE TO MANY DIFFERENT DOCTORS AND ALL THEY DO IS GO BACK AND FORTH WITH THE DOSAGE...

doctor1 MD

what could cause chills all the time with no fever

doctor1 MD

My Mother is 67 years old. For past few months, she has been suffering from black patches and itching in her lower right leg. She consulted an...

Get personalised answers from verified doctor in minutes across 80+ specialties

130 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Mirjeta Guni
  • Q - What causes blurred vision, digestive issues and dizziness when...

  • Q - What causes weight gain and heat intolerance while on Synthroid,...

  • Q - Suggest treatment for weight gain when diagnosed with adrenal fatigue

  • Q - What causes hyperthyroidism?

  • Q - What are the side effects of long term intake of Aspirin?

  • Q - What do anxiety and palpitations and TSH level of 3.0 indicate?

  • Q - Suggest the ideal dosage for vitamin D supplement

  • Q - What causes increased weight gain with abdominal pain?

  • Q - Suggest treatment for insomnia and dizziness in a hypertensive person

  • Q - What are the possible effects of switching from Humalog to Novolog?

backtotop2